Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Acute pain in lower abdomen chills and fever. Prescribed Ciprofloxacin, lot of fleeces built up. Is pelvic pain due UTI?

Hi, i recently had an acute lower abdominal pain (right below the navel) last week together with chills and low-grade fever. I went to the doctor and he did a urinalysis and found it to be infected.He therefore prescribed ciprofloxacin . And told me that if this does not work then it could be a full blown pelvic inflammatory disease and I need to come back for further blood tests. The pain has reduced with the prescribed antibiotics. However, I still feel an uncomfortable feeling in the pelvic area. As though I have a lot of faeces built up. And my bowel movements has gotten a lot more in a day. So now im beginning to wonder if the pelvic pain was because of a urinary infection/ PID or is it a colo-rectal problem. How should I go about this?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response

Thanks for asking.

Urinary tract infections are some times difficult to treat, a usual five days course of antibiotics may not work for every patient.if you feel that there is still pain in the area, next logical step will be to do urine analysis and possibly culture of the mid stream sample to look for the infection.

Pelvic inflamatory disease is usually asymptomatic , can present with little pain and discomfort.this should only be considered if the urine culture is sterile and there are no pus cells in the urine complete examination.

Mild change in bowel movements can happen with both of these conditions, so try to rule out these possibilities first.

Answered: Wed, 29 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor